MAUDE Adverse Event Report: FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

FMS SIGNAL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 418000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.A return sample for evaluation is not expected.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Additional patient/event details have been requested but, not provided to date.The lot number was not provided.Therefore, we are unable to determine the specific third party manufacturing site.Both potential manufacturing site numbers are listed.Should additional information become available a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
The nurse reported that the patient had a flexi-seal signal fecal management system (fms) inserted due to having c-difficile and a stage 4 sacral ulcer.It was reported that 30cc of fluid was instilled into the retention balloon at the time of insertion.The nurse indicated that a rectal exam was performed prior to inserting the device.After the device had been in place for approximately 2-3 weeks, the nurse noted an unspecified amount of stool leaking around the device.At this time, an additional 6cc of fluid was added into the retention balloon.The next day, the patient experienced a ¿massive¿ gi bleed and was taken immediately to the operating room for surgery.Pressure was applied and the bleeding area was ligated.The use of fms was discontinued, and there was no further bleeding.A follow-up colonoscopy was performed and the patient was found to have diffuse diverticulitis disease and internal hemorrhoids.The wound ostomy continence nurse indicated the sutures were so low they could be seen hanging out of the rectum, and that it was possible that the fms device had been rubbing on the hemorrhoids.The fms device was discontinued and the patient outcome was reported as ¿no further bleeding.¿ although requested, no further information was provided.

Brand Name
FMS SIGNAL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
MDR Report Key7430131
Report Number1049092-2018-00126
Device Sequence Number1963633
Product Code KNT
UDI-Device Identifier00768455117178
UDI-Public768455117178
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K112342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Nurse
Device Model Number418000
Device Catalogue Number418000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTI-COAGULANT MEDICATION
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;